Thunderstorm Wind, Lincoln
- When
- June 12, 7:15 PM CST
- Where
- Lincoln County, 3.53 mi WNW of Verch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.230, -96.420
Thunderstorm winds caused tree damage.
Thunderstorms produced damaging winds in southwest Minnesota near the western border of the state during the evening of June 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced damaging winds in southwest Minnesota near the western border of the state during the evening of June 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 12, 2:45 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CDT THU JUN 12 2008 .DISCUSSION... SCT HI BASED INSTABILITY TSTMS ASSCD WITH WEAK TROF MOVG ACROSS NWRN HLF CWA LATE THIS AFTN AND MAINLY N OF I90 EARLY TNGT...WHERE BEST INSTABILITY EXISTS. AIR MASS PRETTY DRY...SO HARD TO GET MUCH MEASURABLE PRECIP...EXCPT IN ISOLD LOCATIONS WITH BEST CELLS...WHICH COULD BE LCLLY SVR. SSWLY FLOW AHEAD OF TROF FLWD BY INCRG WLY FLOW TO THE WEST...BUT DECOUPLING FOR AWHILE TNGT. BROAD UPPER LOW CENTERED OVER THE ND MT BORDER THIS EVENING WILL BE THE MAIN INFLUENCE ON THE WEATHER THE NEXT 48 HOURS. WRLY JET ON THE S SIDE OF THE UPPER LOW WILL ALLOW FOR SOME FAIRLY STRONG WINDS ON FRIDAY. AT WELL MIXED ATMOSPHERE WILL PUSH WINDS INTO THE 20 TO 30 MPH RANGE...AND SHOULD SEE SOME GUSTS OVER 40 MPH IN THE NORTH... ESPECIALLY IN THE EARLY AFTERNOON. SHOULD BE MARGINAL WIND ADVISORY IN THE NORTH TOMORROW. LOWERED DEW POINTS BELOW GUIDANCE FOR FRIDAY...SHOULD MIX DOWN DRY AIR FROM ALOFT. SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH TOMORROW AFTERNOON WITH THE PASSAGE OF ANOTHER VORT LOBE. A BIT OF A CHANGE IN THE WEATHER PATTERN...AT LEAST INTO MID NEXT WEEK. GENERALLY DRY NW FLOW THROUGH THIS TIME FRAME SO LIMITED CHANCES FOR PRECIPITATION...GIVING SOME AREA MUCH NEEDED TIME TO DRY OUT. THERE WILL BE A NUMBER OF S/WVS TO PASS ACROSS THE AREA BRINGING SMALL CHANCES FOR PRECIPITATION EVERY NOW AND THEN...BUT SFC HIGH IN PLACE OVER THE NRN PLAINS WILL KEEP DEEPER MOISTURE S OF THE FORCAST AREA. && .AVIATION... VFR BUT WITH WDLY SCT TSTMS MOVG ACROSS NWRN HLF CWA THIS AFTN...AND MAINLY NORTH OF I90 THRU EARLY TNGT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1031 AM CDT THU JUN 12 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1031 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... WIDELY SCATTERED TO ISOLATED THUNDERSTORMS SHOULD DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING...MAINLY NORTH OF INTERSTATE 90. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS DURING THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 90. THESE STORMS WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
453 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 3 ESE ORANGE CITY 42.98N 96.00W
06/11/2008 SIOUX IA TRAINED SPOTTER
MULTIPLE CIRCULATIONS NOTED...FUNNELS AT LEAST 2/3 TO
GROUND
0525 PM TORNADO S GEORGE 43.34N 96.00W
06/11/2008 LYON IA FIRE DEPT/RESCUE
0529 PM TORNADO 3 NW ASHTON 43.34N 95.83W
06/11/2008 OSCEOLA IA EMERGENCY MNGR
EF0 BRIEF TOUCHDOWN 6 MILES SOUTHWEST OF SIBLEY
0537 PM TORNADO 5 W PIERSON 42.54N 95.97W
06/11/2008 WOODBURY IA LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN
0546 PM TORNADO 7 NE WILMONT 43.84N 95.73W
06/11/2008 NOBLES MN TRAINED SPOTTER
BUILDING DAMAGE
0549 PM FUNNEL CLOUD 4 S SERGEANT BLUFF 42.34N 96.36W
06/11/2008 WOODBURY IA PUBLIC
0550 PM TORNADO 1 E PAULLINA 42.98N 95.67W
06/11/2008 OBRIEN IA TRAINED SPOTTER
TORNADO TOUCHDOWN
0552 PM TORNADO 5 W FULDA 43.87N 95.70W
06/11/2008 MURRAY MN TRAINED SPOTTER
ROOF DAMAGE
0600 PM TORNADO 3 N FULDA 43.91N 95.60W
06/11/2008 MURRAY MN TRAINED SPOTTER
DEBRIS IN FIELD
0600 PM HAIL 5 N LAWTON 42.55N 96.18W
06/11/2008 E1.75 INCH WOODBURY IA TRAINED SPOTTER
0605 PM TORNADO 2 N FULDA 43.90N 95.60W
06/11/2008 MURRAY MN TRAINED SPOTTER
*** 1 INJ *** MANUFACTURED HOUSE PUSHED OFF
FOUNDATION...TREE DAMAGE...OUTBUILDINGS DAMAGED
0611 PM HAIL PRIMGHAR 43.09N 95.63W
06/11/2008 E0.88 INCH OBRIEN IA BROADCAST MEDIA
0615 PM TORNADO 5 NW SUTHERLAND 43.02N 95.56W
06/11/2008 OBRIEN IA EMERGENCY MNGR
POWER LINES DOWN...WIDESPREAD DEBRIS...MACHINE SHED DOWN
0617 PM FUNNEL CLOUD 1 NW KINGSLEY 42.60N 95.98W
06/11/2008 PLYMOUTH IA TRAINED SPOTTER
LARGE CONE FUNNEL ABOUT 1/2 WAY TO THE GROUND
0630 PM TSTM WND GST 4 S WESTBROOK 43.98N 95.43W
06/11/2008 E80.00 MPH COTTONWOOD MN EMERGENCY MNGR
0643 PM TORNADO 4 N JEFFERS 44.12N 95.19W
06/11/2008 COTTONWOOD MN TRAINED SPOTTER
0650 PM FLASH FLOOD MERIDEN 42.79N 95.63W
06/11/2008 CHEROKEE IA TRAINED SPOTTER
3 INCHES OF RAIN...FLOODED PARK
0655 PM TORNADO 3 SW SPENCER 43.12N 95.19W
06/11/2008 CLAY IA TRAINED SPOTTER
EXTENSIVE DAMAGE TO FARM...POWER LINES DOWN
0657 PM TORNADO 5 N JEFFERS 44.13N 95.20W
06/11/2008 COTTONWOOD MN LAW ENFORCEMENT
DEBRIS CLOUD...TORNADO ON THE GROUND
0711 PM TORNADO 2 N DICKENS 43.16N 95.02W
06/11/2008 CLAY IA BROADCAST MEDIA
POLE BARN DOWN
0730 PM TSTM WND GST 3 E REMBRANDT 42.83N 95.11W
06/11/2008 E60.00 MPH BUENA VISTA IA TRAINED SPOTTER
55 TO 60 MPH WINDS WITH BRANCHES DOWN
0730 PM TSTM WND GST 3 E REMBRANDT 42.83N 95.11W
06/11/2008 E0.00 MPH BUENA VISTA IA TRAINED SPOTTER
55 TO 60 MPH WITH BRANCHES DOWN
0730 PM FLASH FLOOD STORM LAKE 42.65N 95.20W
06/11/2008 BUENA VISTA IA EMERGENCY MNGR
STREET FLOODING STARTED AT 730 PM AND IMPROVED AROUND 930
PM WITH SOME CARS STALLING IN THE WATER
0745 PM TORNADO 7 NNE JEFFERS 44.16N 95.16W
06/11/2008 COTTONWOOD MN EMERGENCY MNGR
TREE GROVE DAMAGED
0825 PM HAIL 3 SSE STORM LAKE 42.61N 95.19W
06/11/2008 E1.00 INCH BUENA VISTA IA TRAINED SPOTTER
0850 PM HAIL WSW SMITHLAND 42.23N 95.94W
06/11/2008 E0.75 INCH WOODBURY IA TRAINED SPOTTER
&&
MJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
601 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM NON-TSTM WND GST CHAMBERLAIN 43.81N 99.32W
06/12/2008 M61 MPH BRULE SD OFFICIAL NWS OBS
&&
MJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 1 W SIOUX FALLS 43.54N 96.75W
06/12/2008 E60.00 MPH MINNEHAHA SD PUBLIC
0641 PM TSTM WND GST SIOUX FALLS 43.54N 96.73W
06/12/2008 M63.00 MPH MINNEHAHA SD OTHER FEDERAL
MEASURED BY THE JOE FOSS FIELD TOWER
&&
KEWYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
703 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 6 NNW SIOUX FALLS 43.62N 96.76W
06/12/2008 E60 MPH MINNEHAHA SD TRAINED SPOTTER
SMALL BRANCHES OFF TREE
&&
KEWYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST BROOKINGS 44.31N 96.79W
06/12/2008 E60 MPH BROOKINGS SD TRAINED SPOTTER
BRANCHES OFF TREES
0805 PM TSTM WND GST BROOKINGS 44.31N 96.79W
06/12/2008 E60 MPH BROOKINGS SD TRAINED SPOTTER
TREE LIMBS DOWN IN EASTERN BROOKINGS
0758 PM TSTM WND GST BROOKINGS 44.31N 96.79W
06/12/2008 E65 MPH BROOKINGS SD TRAINED SPOTTER
TREES UPROOTED
&&
KEWYThe Sioux Falls radar (KFSD), 76 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused tree damage.
A thunderstorm wind gust to 62 mph was measured by Minnesota Highway Department RWIS equipment.
Thunderstorm winds caused tree damage, including trees blown down onto Minnesota Highway 68.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119470, 119473, 119476.